Catalog Home Page

Comparing parameter choice methods for regularization of ill-posed problems

Bauer, F. and Lukas, M.A. (2011) Comparing parameter choice methods for regularization of ill-posed problems. Mathematics and Computers in Simulation, 81 (9). pp. 1795-1841.

[img]
Preview
PDF - Authors' Version
Download (1848kB) | Preview
    Link to Published Version: http://dx.doi.org/10.1016/j.matcom.2011.01.016
    *Subscription may be required

    Abstract

    In the literature on regularization, many different parameter choice methods have been proposed in both deterministic and stochastic settings. However, based on the available information, it is not always easy to know how well a particular method will perform in a given situation and how it compares to other methods. This paper reviews most of the existing parameter choice methods, and evaluates and compares them in a large simulation study for spectral cut-off and Tikhonov regularization. The test cases cover a wide range of linear inverse problems with both white and colored stochastic noise. The results show some marked differences between the methods, in particular, in their stability with respect to the noise and its type. We conclude with a table of properties of the methods and a summary of the simulation results, from which we identify the best methods.

    Publication Type: Journal Article
    Murdoch Affiliation: School of Chemical and Mathematical Science
    Publisher: Elsevier B.V.
    Copyright: © 2011 IMACS.
    URI: http://researchrepository.murdoch.edu.au/id/eprint/4407
    Item Control Page

    Downloads

    Downloads per month over past year